MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® NO ADDITIVE (Z) PLUS TUBES; CONTAINER, SPECIMEN, STERILE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® NO ADDITIVE (Z) PLUS TUBES; CONTAINER, SPECIMEN, STERILE
Catalog Number 366408
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported prior to use of bd vacutainer® no additive (z) plus tubes, 2 tubes contained foreign matter(fm), dark brown soot was observed inside the bottom of the tubes.There was no health impact or consequences reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: bd received one photo for investigation.The analysis of the customer photo shows foreign material at the bottom of the tube.Additionally, 30 retained samples were visually inspected, and none of these samples showed any signs of foreign material.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has been confirmed for the indicated failure mode: foreign matter - unknown.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.

Brand Name
BD VACUTAINER® NO ADDITIVE (Z) PLUS TUBES
Common Device Name
CONTAINER, SPECIMEN, STERILE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21148948
Report Number1024879-2024-01385
Device Sequence Number9117917
Product Code FMH
UDI-Device Identifier30382903664086
UDI-Public(01)30382903664086(11)240822(17)251231(10)4235330
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Catalogue Number366408
Device Lot Number4235330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown